Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 10, NWS San Angelo, TX

November 23, 201418 counties in Texas

NWS San Angelo, TX issued this wind advisory at Nov 23, 2014, 3:18 AM CST for 18 counties in Texas. It took effect at Nov 23, 2014, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2014, 3:18 AM CST (09:18 UTC)
In effect from
Nov 23, 2014, 12:00 PM CST
Expired
Nov 23, 2014, 6:00 PM CST
In force
6 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 81 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2014-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 604 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2014-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
604 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

827 
WWUS74 KSJT 230918
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
318 AM CST SUN NOV 23 2014

...STRONG WINDS EXPECTED ACROSS MUCH OF WEST CENTRAL TEXAS THIS
AFTERNOON...

.WEST NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS
TO NEAR 40 MPH...THIS AFTERNOON. WINDS WILL GRADUALLY DECREASE
EARLY THIS EVENING.

TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139-
140-240000-
/O.NEW.KSJT.WI.Y.0010.141123T1800Z-141124T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-BROWN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD
318 AM CST SUN NOV 23 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. 

* IMPACTS:DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. LOOSE...LIGHTWEIGHT OBJECTS MAY BE BLOWN
  AROUND BY THE WIND.

* TIMING: NOON TO 6 PM

* WINDS: WEST NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
367 
WWUS74 KSJT 232344
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
544 PM CST SUN NOV 23 2014

TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139-
140-240045-
/O.EXP.KSJT.WI.Y.0010.000000T0000Z-141124T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-BROWN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD
544 PM CST SUN NOV 23 2014

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

WINDS HAVE DIMINISHED TO LESS THAN 15 MPH ACROSS WEST CENTRAL
TEXAS. THUS...THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS
EVENING.

$$

JOHNSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 22, 11:44 PM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Nov 22, 11:44 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1144 PM CST SAT NOV 22 2014

.UPDATE...
Showers and thunderstorms have ended, and skies are clearing. Sent a
quick update to remove weather and clear skies for the remainder of
tonight. Otherwise, the forecast looks good.

Huber

&&

.AVIATION...
/06Z TAFS/

Convection has moved out of the CWA but we are seeing some patchy
IFR stratus and fog, generally along the I-20 corridor from near
KABI and KSWW, south to just north of KSJT. A tempo for IFR
ceilings and visibilities was included for KABI, but conditions
should improve by 08z as drier air moves in from the west. Winds
will veer to the southwest later tonight, becoming westerly on
Sunday and increasing to near 20 kts (sustained). Gusts may
approach 35 kts at KABI and KSJT, which may necessitate an Airport
Weather Warning at KABI (criteria is gusts >= 35 kts). However,
will let the next shift monitor this potential as confidence is
less than 80% at this time. Winds are expected to diminish around
00z, but a cold front will shift winds to the north between 00z
and 06z. Winds may be gusty briefly with this frontal passage.
Expect mostly sunny today, with a few clouds around 10,000 ft
approaching from the north by 00z.

Johnson

&&

.PREV DISCUSSION... /ISSUED 924 PM CST SAT NOV 22 2014/

UPDATE...

The latest WSR-88D and satellite data indicate showers and
thunderstorms have moved east of our area, except across some of
our southeastern counties. There, convection will linger until
midnight. Removed weather for all but those counties for the
remainder of tonight. Also, adjusted sky coverage for the
remainder of tonight. Otherwise, the current forecast looks good.

PREV DISCUSSION... /ISSUED 536 PM CST SAT NOV 22 2014/

AVIATION...
/00Z TAFS/

Look for VFR conditions to dominate for the next 24 hours. Patchy
MVFR to IFR ceilings will continue at the Brady terminal for the
next few hours. Then, VFR ceilings will return there, as convection
moves over and southeast. For tomorrow, plan for very gusty west
to northwest winds, as a pacific front moves east across Texas.

PREV DISCUSSION... /ISSUED 400 PM CST SAT NOV 22 2014/

SHORT TERM...
(Tonight and Sunday)

Upper low was moving east out of the Big Bend region this afternoon.
This may generate a few storms along the I-10 corridor from Ozona
to Junction where mid level lapse rates were 7-8 C/KFT and CAPES
were around 2000 J/K. For severe storms however, it will have to a
narrow opportunity with loss of the sun's heating. The best scenario
is non severe thunderstorms to move east into the I-10 corridor from
higher terrain in the Trans Pecos and Northern Mexico late afternoon
and evening.

Ongoing showers and thunderstorms at 330 PM in the Big Country
southward to Robert Lee...Ballinger...Lake O H Ivie and Coleman
should weaken fairly rapidly later this afternoon with loss of the
sun's heating. Localized flooding issues are the main hazard for
next 2-3 hours in Coleman and Runnels counties. Steering winds will
be turning east with the approaching upper trough this evening,
moving the storms east of the CWA.

Strong gusty west to northwest winds are expected to develop by late
Sunday morning, particularly in the Big Country and Concho Valley,
as a strong surface low moves east across Oklahoma and a cold front
moves through West Central Texas. Sustained winds of 20 to 30 mph
with gusts of 35 to 40 mph are likely. While conditions will be
elevated to near critical for fire weather, moist ground from
today's rain should mitigate fire danger.

LONG TERM...
(Sunday night through next Saturday)

The extended period will feature dry northwesterly flow through
mid week, with a transition to a more zonal flow pattern by weeks
end. It will be dry through the period, with a couple of weak
fronts affecting the area, one on Tuesday and another next Friday.
The fronts will have minimal affect on our weather, other than
slightly cooler temperatures behind them. Temperatures for the
most part will remain below normal through the forecast period,
with highs in the 50s and lower 60s and overnight lows mainly
in the 30s and lower 40s. The exception will be Thanksgiving Day
when temperatures will be closer to normal, with highs in the mid
and upper 60s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 48  68  38  58  34 /  10   0   5   0   5
San Angelo 	 46  73  37  60  34 /  10   0   5   0   5
Junction 	 46  76  37  62  33 /  30   0   0   5   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25
Hazardous weather outlook, Nov 22, 9:37 PM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
937 PM CST SAT NOV 22 2014

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-231100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
937 PM CST SAT NOV 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT

THE PROBABILITY FOR FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY WEST WINDS ARE EXPECTED ON SUNDAY ACROSS WEST CENTRAL TEXAS.
SUSTAINED WEST WINDS OF 20 TO 30 MPH ARE ANTICIPATED...GUSTING OVER
40 MPH AT TIMES ACROSS THE BIG COUNTRY AND CONCHO VALLEY. THIS WILL
RESULT IN HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE
VEHICLES ON NORTH-SOUTH ROADS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JOHNSON

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 6:14 PM CSTSpecial Weather StatementSJTMcCulloch31 min
Nov 22, 6:32 PM CSTSpecial Weather StatementSJTSchleicher28 min
Nov 22, 7:30 PM CSTSpecial Weather StatementSJTMenard45 min

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.